Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had hair loss before starting dexamethasone and it helped but not much. Can stopping dexamethasone cause hair loss?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
Can stopping dexamethasone cause hair loss? I had hair loss before starting it and it helped some but not much. My hair will thicken up and fall out again. I stopped the dexamethasone and now the hair loss has really taken off. What can I do to stop it before I go bald?
Posted Tue, 8 Oct 2013 in Hair Loss
Answered by Dr. Irshad H Naqvi 1 hour later
Brief Answer:
Dexamethasone may/maynot cause hair fall/growth.

Detailed Answer:

Welcome to the platform of XXXXXXX

Dexamethasone is a steroid, if taken orally for long time is going to have lot of systemic side effects.

Some steroids given intradermal route at local site are known for some growth of hairs.
Hair loss of scalp is vaguely attributed to some male hormonal effects or some unhygienic maintenance of hairs like fungal infection od scalp.

Regular massage of the scalp will improve the mirocirculation of scalp and thus may help in growth of some hairs.

Some vitamins intake like Calcium Pantothenate and Biotin are prescribed frequently for the maintenance of Hairs. So these can be used with advice of dermatologist.

Hope the answer is of some help for you.

Fell free for query clarification.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor